Alert archive / Louisiana / Flash Flood Warnings in 2019
Flash Flood Warning 10, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Apr 7, 2019, 5:14 PM CDT for 5 parishes in Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2019, 5:14 PM CDT (22:14 UTC)
- Expired
- Apr 7, 2019, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Acadia Parish, LA, Avoyelles Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA
The radar
The Ft Polk radar (KPOE), 75 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 6:30 PM CDT | HEAVY RAIN 3.82 | 2 Sw Alexandria, LA | RAINFALL REPORTS FROM BROADCAST MEDIA IN ALEXANDRIA INDICATING 3.82 INCHES HAVE FALLEN ON THE SOUTHWEST SIDE OF THE CITY. ADDITIONAL REPORT OF JUST OVER 3 INCHES FROM WITHIN THE CITY CENTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2596 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.4
The text
As transmitted.
986
WGUS54 KLCH 072214
FFWLCH
LAC001-009-039-079-097-080115-
/O.NEW.KLCH.FF.W.0010.190407T2214Z-190408T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
514 PM CDT Sun Apr 7 2019
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Central Rapides Parish in central Louisiana...
Evangeline Parish in central Louisiana...
Northern Acadia Parish in southwestern Louisiana...
Western Avoyelles Parish in central Louisiana...
Western St. Landry Parish in central Louisiana...
* Until 815 PM CDT.
* At 512 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Rainfall amounts up to 4 inches
have fallen, with an additional 1 to 3 inches possible. Flash
flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Alexandria, Opelousas, Pineville, Eunice, Ville Platte, Marksville,
Church Point, Bunkie, Mamou, Iota, Glenmora, Cheneyville, Turkey
Creek, Alexandria International Airport, Morrow, Effie, Ball,
Cottonport, Pine Prairie and Mansura.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3147 9216 3141 9215 3136 9208 3133 9208
3134 9203 3132 9200 3128 9202 3127 9199
3126 9200 3125 9199 3124 9200 3122 9198
3124 9196 3033 9219 3032 9259 3056 9259
3057 9258 3058 9259 3140 9261 3148 9221
$$
MMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 7, 4:39 PM CDT, 35 minutes earlier.
Area forecast discussion, Apr 7, 4:39 PM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
439 PM CDT Sun Apr 7 2019
.DISCUSSION...
A Severe Weather Watch 42 continues over southern Louisiana this
evening. The watch will expire at 9 pm as the main lobe of energy
moves off to the east and northeast. Radar is indicating areas of
one to two inches of rainfall has fallen today with isolated
locations receiving upwards to four inches.
Drier air will move into through the day tomorrow ending during
the evening hours.
Drier and near normal temperatures will become established on
Tuesday and continue through the work week. Storms are expected to
return next weekend as another system is expected to push into the
northwest gulf region.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 64 75 56 81 / 80 50 30 0
LCH 63 78 59 82 / 70 20 20 10
LFT 65 78 59 81 / 80 40 20 0
BPT 62 78 58 83 / 50 20 20 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through late tonight for LAZ027>033-041>045-
052>055-073-074.
TX...Flash Flood Watch through late tonight for TXZ260.
GM...None.
&&
K. KuyperHazardous weather outlook, Apr 7, 4:30 PM CDT, 44 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 430 PM CDT Sun Apr 7 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 082130- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 430 PM CDT Sun Apr 7 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Tonight Strong storms over central Louisiana are expected to draw to a close through the evening and into the overnight hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday A weak cool front moves through tomorrow with dry weather becoming established. .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-082130- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 430 PM CDT Sun Apr 7 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Tonight Storm over the coastal waters through the evening and into the overnight hours. Southerly winds will continue. .DAYS TWO THROUGH SEVEN...Monday through Saturday Cool front moves through tomorrow morning hours with winds becoming northwest. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Apr 7, 3:28 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
328 PM CDT Sun Apr 7 2019
LAZ030>032-041>043-074-072115-
Calcasieu LA-Acadia LA-Jefferson Davis LA-Evangeline LA-Allen LA-
Beauregard LA-East Cameron LA-
328 PM CDT Sun Apr 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAMERON...JEFFERSON
DAVIS...EASTERN BEAUREGARD...WESTERN EVANGELINE...WESTERN ACADIA...
EASTERN CALCASIEU AND ALLEN PARISHES UNTIL 415 PM CDT...
At 328 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Longville to 6 miles northwest of Creole.
Movement was east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lake Charles, Jennings, Oakdale, Westlake, Welsh, Iowa, Lake Arthur,
Kinder, Basile, Oberlin, Elton, Mermentau, Elizabeth, Fenton, Reeves,
Hayes, Moss Bluff, Lacassine National Wildlife Refuge, Mittie and Dry
Creek.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and southwestern Louisiana.
LAT...LON 2978 9321 3077 9333 3090 9262 3089 9251
3011 9254 3009 9263 3004 9272 3004 9262
3002 9262 2977 9317
TIME...MOT...LOC 2028Z 256DEG 18KT 3065 9317 2988 9317
TinglerLocal storm report, Apr 7, 3:33 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
333 PM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND GST 3 S CARLYSS 30.13N 93.38W
04/07/2019 M61 MPH CALCASIEU LA ASOS
WIND GUST OF 53KTS REPORTED AT SOUTHLAND FIELD AIRPORT
ASOS - KUXL.
&&
SWARTHENLocal storm report, Apr 7, 3:48 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
348 PM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 1 SE VIDOR 30.12N 93.99W
04/07/2019 ORANGE TX TRAINED SPOTTER
TRAINED SPOTTER SENT PICTURES OF ROAD CLOSED DUE TO
DOWNED TREES AND POWER LINES. LOCATION AROUND THE 1100
BLOCK OF CONCORD STREET IN VIDOR. TIME ESTIMATED BY
RADAR.
&&
SWARTHENLocal storm report, Apr 7, 4:29 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
429 PM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM TSTM WND DMG 2 SSW CENTRAL GARDENS 29.96N 94.04W
04/07/2019 JEFFERSON TX PUBLIC
SMALL TREE DOWNED ACROSS POWER LINES ON 8TH STREET IN
BEAUXART GARDENS. TIME ESTIMATED BY RADAR.
&&
SWARTHENSpecial weather statement, Apr 7, 4:30 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
430 PM CDT Sun Apr 7 2019
LAZ028-029-032-033-072215-
St. Landry LA-Avoyelles LA-Evangeline LA-Rapides LA-
430 PM CDT Sun Apr 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RAPIDES...EVANGELINE...
WESTERN AVOYELLES AND CENTRAL ST. LANDRY PARISHES UNTIL 515 PM CDT...
At 428 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ville Platte to near Alexandria. Movement
was north at 35 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Alexandria, Opelousas, Pineville, Ville Platte, Bunkie, Mamou,
Cheneyville, Turkey Creek, Effie, Ball, Pine Prairie, Lecompte,
Hessmer, Chataignier, Bayou Chicot, Tioga, Timber Trails, Prairie
Ronde, Esler Regional Airport and Indian Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Louisiana.
LAT...LON 3147 9216 3146 9217 3145 9215 3143 9216
3140 9214 3052 9209 3052 9247 3141 9253
3141 9252 3148 9221
TIME...MOT...LOC 2128Z 200DEG 32KT 3121 9237 3056 9226
MMLocal storm report, Apr 7, 4:55 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
455 PM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND GST PORT NECHES 29.97N 93.94W
04/07/2019 M58.00 MPH JEFFERSON TX ASOS
58MPH RECORDED AT KBPT
&&
13The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 8:02 PM CDT | Special Weather Statement | LCH | Rapides | 43 min |
| Apr 6, 8:44 PM CDT | Special Weather Statement | LCH | Rapides | 46 min |
| Apr 6, 8:50 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 25 min |
| Apr 6, 8:59 PM CDT | Tornado Warning | LCH | Rapides | 46 min |
| Apr 7, 4:18 AM CDT | Flash Flood Watch | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 15 hr |
| Apr 7, 10:42 AM CDT | River Flood Warning | LCH | Rapides | 19 days |
| Apr 7, 10:42 AM CDT | River Flood Warning | LCH | Allen | 21 days |
| Apr 7, 10:42 AM CDT | River Flood Warning | LCH | Calcasieu | 5 days |
| Apr 7, 1:11 PM CDT | Special Weather Statement | LCH | Calcasieu, Cameron | 19 min |
| Apr 7, 1:17 PM CDT | Special Marine Warning | LCH | 88 min | |
| Apr 7, 1:43 PM CDT | Coastal Flood Advisory | LCH | Cameron | 2 hr |
| Apr 7, 1:48 PM CDT | Special Weather Statement | LCH | Evangeline | 42 min |
| Apr 7, 1:57 PM CDT | Special Weather Statement | LCH | Rapides | 48 min |
| Apr 7, 2:10 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu, Cameron | 65 min |
| Apr 7, 2:34 PM CDT | Special Weather Statement | LCH | Rapides | 41 min |
| Apr 7, 2:45 PM CDT | Special Marine Warning | LCH | 90 min | |
| Apr 7, 2:47 PM CDT | Tornado Warning | LCH | Vernon | 28 min |
| Apr 7, 2:49 PM CDT | Tornado Warning | LCH | Avoyelles, Evangeline, Rapides | 26 min |
| Apr 7, 2:56 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 49 min |
| Apr 7, 3:19 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Rapides | 41 min |
| Apr 7, 3:28 PM CDT | Special Weather Statement | LCH | Allen, Cameron, Jefferson Davis | 47 min |
| Apr 7, 3:44 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Rapides, Vernon | 31 min |
| Apr 7, 3:54 PM CDT | Areal Flood Advisory | LCH | Rapides | 2 hr |
| Apr 7, 4:02 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 43 min |
| Apr 7, 4:30 PM CDT | Special Weather Statement | LCH | Evangeline | 45 min |
| Apr 7, 4:36 PM CDT | Tornado Warning | LCH | Rapides | 24 min |
| Apr 7, 4:59 PM CDT | Tornado Warning | LCH | Avoyelles | 21 min |
| Apr 7, 5:47 PM CDT | Special Weather Statement | LCH | Avoyelles | 43 min |
| Apr 7, 6:46 PM CDT | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 4 days |
| Apr 7, 6:46 PM CDT | River Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 5 days |
Nearby
Flash Flood Warnings in Louisiana, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.